Alert archive / Washington / Special Weather Statements in 2012

Special Weather Statement, NWS Spokane, WA

July 13, 2012Grant County, Washington

NWS Spokane, WA issued this special weather statement at Jul 13, 2012, 1:56 AM PDT for Grant County, Washington. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 1:56 AM PDT (08:56 UTC)
Expired
Jul 13, 2012, 2:45 AM PDT
In force
49 min
Issued by
NWS Spokane, WA

County Grant County, WA

The radar

The Spokane radar (KOTX), 118 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3637 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WWUS86 KOTX 130856
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
156 AM PDT FRI JUL 13 2012

WAZ034-035-130945-
LINCOLN WA-GRANT WA-ADAMS WA-
156 AM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON
  NORTHWESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON

UNTIL 245 AM PDT

AT 148 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF MOSES LAKE..MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   MOSES LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4754 11902 4742 11871 4690 11920 4699 11943
TIME...MOT...LOC 0855Z 210DEG 32KT 4702 11925

$$

RP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:47 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 12, 10:47 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1047 PM PDT Thu Jul 12 2012

.SYNOPSIS...
A weather pattern change is expected tonight and into the weekend
as an upper level disturbance stalls over Western Oregon and
Washington. Look for increasing chances of thunderstorms Friday,
Saturday and Sunday... as well as cooler temperatures. Some
thunderstorms over the weekend could be capable of producing
locally heavy rain...small hail and gusty winds.

&&

.DISCUSSION...
Scattered showers and thunderstorms have developed across the
southeast portion of the forecast area and will continue to track
northeast across the Blue Mts and Palouse, and into North Idaho
tonight. Elevated convection has been east of the Spokane area for
the most part this evening but more cells are popping up across
the Columbia Basin and these will track northeast along Interstate
90 in the next hour or two. The main threat from these storms has
been periods of heavy rain. There is more potential for stronger
cells to develop across the Blues and Palouse where the atmosphere
is more unstable. /Kelch

&&

.AVIATION...
06Z TAFS: Nocturnal thunderstorms will continue to move northeast
across the Inland Northwest as moisture streams northward across
the area. Scattered showers and thunderstorms will be possible at
all TAF sites overnight. The main threat will be heavy rain with a
low probability for hail or gusty winds at any particular
terminal. Convection will develop again Friday with KEAT/KMWH
more likely to see -TSRA than the eastern TAF sites. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  92  68  81  65  81 /  50  30  30  60  60  50
Coeur d'Alene  63  92  66  82  62  78 /  60  20  30  60  60  50
Pullman        60  89  64  82  61  80 /  50  20  30  50  50  50
Lewiston       68  96  71  88  70  87 /  30  20  30  50  50  50
Colville       59  95  64  83  62  80 /  40  20  30  60  70  50
Sandpoint      58  90  63  79  58  76 /  50  20  40  70  70  60
Kellogg        61  94  63  81  60  76 /  40  20  40  70  70  60
Moses Lake     65  96  68  89  66  91 /  20  30  20  30  30  20
Wenatchee      68  96  69  87  70  89 /  20  30  20  30  30  10
Omak           64  97  67  87  66  88 /  20  40  40  50  40  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 12, 5:03 AM PDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
503 AM PDT THU JUL 12 2012

IDZ001>004-026-027-WAZ031>033-036>038-041>043-131215-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
503 AM PDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR THUNDERSTORMS WILL INCREASE FRIDAY INTO THE
WEEKEND. SOME OF THE THUNDERSTORMS ON SATURDAY MAY BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN OVER THE NORTHERN CASCADES...EASTERN
WASHINGTON AND NORTHERN IDAHO. MORE WET...SLOW MOVING THUNDERSTORMS
WILL BE POSSIBLE ON SUNDAY...NAMELY OVER THE IDAHO PANHANDLE AND
NORTHEAST WASHINGTON. SLOW MOVING THUNDERSTORMS THIS WEEKEND MAY
HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING.
THUNDERSTORMS OVER STEEP TERRAIN MAY PRODUCE DEBRIS FLOWS OR ROCK
SLIDES.

WAZ034-035-044-131215-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
503 AM PDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 10:25 PM PDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1025 PM PDT THU JUL 12 2012

WAZ031>033-130615-
WHITMAN WA-GARFIELD WA-
1025 PM PDT THU JUL 12 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL WHITMAN COUNTY IN EASTERN WASHINGTON
  NORTHERN GARFIELD COUNTY IN SOUTHEAST WASHINGTON

UNTIL 1115 PM PDT

AT 1020 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
DAYTON..MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL WAS REPORTED IN
DAYTON WITH THIS STORM...AND IT IS POSSIBLE THAT HAIL UP TO AN INCH
IN DIAMETER COULD OCCUR WITH THIS THUNDERSTORM. IF THIS THUNDERSTORM
HOLDS TOGETHER...IT WILL REACH THE POMEROY AND DODGE AREAS AROUND 11
PM.

LAT...LON 4634 11768 4637 11768 4640 11772 4646 11775
      4646 11786 4648 11787 4652 11787 4679 11770
      4658 11725 4632 11761
TIME...MOT...LOC 0523Z 216DEG 23KT 4637 11781

KOCH
Special weather statement, Jul 13, 12:43 AM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1243 AM PDT FRI JUL 13 2012

WAZ034-035-044-130830-
DOUGLAS WA-GRANT WA-
1243 AM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON
  CENTRAL DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 130 AM PDT

AT 1236 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EPHRATA..MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   COULEE CITY...

LAT...LON 4779 11942 4769 11909 4723 11945 4730 11969
TIME...MOT...LOC 0743Z 204DEG 25KT 4735 11951

RP
!
Special weather statement, Jul 13, 1:56 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
156 AM PDT FRI JUL 13 2012

WAZ034-035-130945-
LINCOLN WA-GRANT WA-ADAMS WA-
156 AM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON
  NORTHWESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON

UNTIL 245 AM PDT

AT 148 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF MOSES LAKE..MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   MOSES LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4754 11902 4742 11871 4690 11920 4699 11943
TIME...MOT...LOC 0855Z 210DEG 32KT 4702 11925

RP

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:25 PM PDTSpecial Weather StatementOTXGarfield50 min
Jul 13, 12:43 AM PDTSpecial Weather StatementOTXGrant47 min
Jul 13, 2:45 PM PDTRed Flag WarningOTX43 hr

Nearby

Special Weather Statements in Washington, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.